Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 36, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 30, 2002, 7:19 PM CST for Caldwell Parish, Ouachita Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2002, 7:19 PM CST (01:19 UTC)
- Expired
- Mar 30, 2002, 8:00 PM CST
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Caldwell Parish, LA, Ouachita Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 5:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 459 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
372 WUUS54 KSHV 310119 SVRSHV LAC021-073-310200- /NEW.KSHV.SV.W.0067.310117-310200/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 717 PM CST SAT MAR 30 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALDWELL PARISH IN NORTH CENTRAL LOUISIANA OUACHITA PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 800 PM CST * AT 717 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF MONROE...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONROE AROUND BETWEEN 745 AND 800 PM. A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CALDWELL PARISH IN NORTH CENTRAL LOUISIANA OUACHITA PARISH IN NORTH CENTRAL LOUISIANA UNTIL 800 PM CST. LAT...LON 3223 9229 3208 9226 3247 9199 3263 9197
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:55 PM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Mar 30, 2:55 PM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 255 PM CST SAT MAR 30 2002 WILL CONTINUE WITH SAME FORECAST TRENDS WITH FLOOD WATCH TONIGHT ACROSS NORTHERN AND WESTERN PORTIONS OF FORECAST AREA. MESOETA CONTINUES THE HEAVY RAIN THREAT IN THIS AREA...WHICH HAS EXPERIENCED AMOUNTS EXCEEDING 4 INCHES IN SOME LOCATIONS. EXPECT ANOTHER 1 TO 3 INCHES OF RAIN TONIGHT...MAINLY ACROSS NORTHERN PORTIONS OF WATCH AREA....WITH PRECIP PROLONGED INTO EARLY SUNDAY MORNING WITH WRAP AROUND FROM LOW. MODELS HAVE LOW OVER SHV AROUND 12Z SUNDAY...AND WITH DRY SLOT MOVING IN FROM SOUTHWEST...SO EAST CENTRAL TEXAS SHOULD BE IN CLEAR FIRST. BY SUNDAY AFTERNOON...MOST OF CWA SHOULD BE RAIN FREE BEHIND THE DEPARTING LOW. DRY AND MILD WEATHER FORECAST FOR MONDAY WITH HIGH TEMPS IN THE UPPER 60S AND LOWER 70S. WILL ALLOW EXTENDED WORDING TO REMAIN DRY...BUT TOWARD THE END OF WEEK A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS WITH FRONTAL PASSAGE WEDNESDAY. WARM FIRST HALF OF WEEK WITH SLIGHTLY BELOW NORMALS END OF WEEK. SHV 58/73/50/72 8400 MLU 56/71/48/70 8300 TXK 50/65/46/71 +400 TYR 53/69/49/73 +300 LFK 57/75/50/74 8200 .SHV...FFA THROUGH TONIGHT... ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151. 14
In the hours before
Local storm report, Mar 30, 4:40 PM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
440 PM CST SAT MAR 30 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 AM 2 W ATLANTA TX WIND DAMAGE
03/30/02 CASS DOWNBURST WINDS OF 80-100 MPH
ON WEST AND SOUTH SIDE OF
ATLANTA INITIAL DAMAGE PATH
MEASURED 3/4 MILE IN
DIAMETER...WITH ENDING PATH
MEASURING 3.3 MILES WIDE TOTAL
DAMAGE PATH MEASURED WAS 5.1 MILES
LONG REPORT FROM NWS SURVEY
0755 AM ATLANTA TX WIND DAMAGE
03/30/02 CASS DOWNBURST WINDS PARTIALLY
STRIPPED A MCDONALDS SIGN
AWNING COLLAPSED ON A CAR
AT A TEXACO STATION PINE
TREE MEASURING 1/2 - 1 FOOT
IN DIAMETER UPROOTED A GAS
MAIN IN ATLANTA TREES ON
HOUSES ALONG HWY 251 JUST
SOUTH OF ATLANTA REPORT
FROM LAW ENFORCEMENT
0815 AM DODDRIDGE AR WIND DAMAGE
03/30/02 MILLER ROOF AND INSOLATION BLOWN
OFF A HOUSE IN THE BRIGHT
STAR COMMUNITY PORCH WAS
BLOWN DOWN NUMEROUS TREES
DOWN OVER ROADS REPORT
FROM LAW ENFORCEMENT
0855 AM SHREVEPORT LA NON TSTM WIND GUST
03/30/02 CADDO ASSOCIATED WITH COLD
FRONTAL PASSAGE AWNINGS
WERE BLOWN OFF IN PARKING
LOT AT HARRAHS CASINO IN
DOWNTOWN SHREVEPORT ROOF
DAMAGE SUSTAINED AT PARKING
GARAGE AT THE CASINO 1 CAR
DAMAGED IN GARAGE REPORT
FROM OEP
0930 AM 1 S NASHVILLE AR FLOODING
03/30/02 HOWARD INTERSECTION OF HIGHWAY 27 AND
TRENTON BLVD WAS UNDERWATER
REPORT FROM LAW ENFORCEMENT
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:10 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 65 min |
| Mar 30, 7:38 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 37 min |
| Mar 30, 7:44 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 46 min |
| Mar 30, 8:52 PM CST | Tornado Warning | SHV | De Soto, Sabine | 53 min |
| Mar 30, 8:59 PM CST | Severe Thunderstorm Warning | SHV | Webster | 61 min |
| Mar 30, 10:11 PM CST | Tornado Warning | SHV | Sabine | 34 min |
| Mar 30, 10:23 PM CST | Tornado Warning | SHV | Natchitoches | 52 min |
| Mar 31, 3:55 AM CST | Severe Thunderstorm Warning | SHV | Caddo | 65 min |
| Mar 31, 5:37 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.